Israel Journal of Mathematics

, Volume 86, Issue 1–3, pp 221–232 | Cite as

On the surjectivity of some trace maps

  • Eli Aljadeff


LetK be a commutative ring with a unit element 1. Let Γ be a finite group acting onK via a mapt: Γ→Aut(K). For every subgroupH≤Γ define tr H :KK H by tr h (x)=Σσ∈H σ(x). We proveTheorem: trΓ is surjective onto K Γ if and only if tr P is surjective onto K P for every (cyclic) prime order subgroup P of Γ.

This is false for certain non-commutative ringsK.


Finite Group Commutative Ring Prime Order Noetherian Ring Projective Resolution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]
    E. Aljadeff,Homological duality for crossed products, J. Algebra134 (1990), 157–181.MATHCrossRefMathSciNetGoogle Scholar
  2. [A1]
    E. Aljadeff,Serre’s extension theorem for crossed products, J. London Math. Soc. (2)44 (1991), 47–54.MATHCrossRefMathSciNetGoogle Scholar
  3. [B]
    R. Bieri,Homological dimension of discrete groups, Queen Mary College Mathematical Notes, London, 1976.MATHGoogle Scholar
  4. [Br]
    K. S. Brown,Cohomology of Groups, Graduate Texts in Mathematics 87, Springer, New York, 1982.MATHGoogle Scholar
  5. [CR]
    C. W. Curtis and I. Reiner,Methods of Representation Theory, Vol. 1, Wiley, New York, 1990.Google Scholar
  6. [F]
    A. Fröhlich,Galois Module Structure of Algebraic Integers, Springer-Verlag, New York, Tokyo, 1983.MATHGoogle Scholar
  7. [HLS]
    D. Handelman, J. Lawrence and W. Schelter,Skew group rings, Houston J. Math.4 (1978), 175–198.MATHMathSciNetGoogle Scholar
  8. [NV]
    E. Nauwelaerts and F. Van Oystaeyen,Finite generalized crossed products over tame and maximal orders, J. Algebra101 (1986), 61–68.MATHCrossRefMathSciNetGoogle Scholar
  9. [S]
    R. G. Swan,Groups of cohomological dimension one, J. Algebra12 (1969), 585–601.MATHCrossRefMathSciNetGoogle Scholar
  10. [Z]
    Zhong Yi,Homological dimension of skew group rings and crossed products, J. Algebra, to appear.Google Scholar

Copyright information

© The Magnes Press 1994

Authors and Affiliations

  • Eli Aljadeff
    • 1
  1. 1.Department of Mathematics TechnionIsrael Institute of TechnologyHaifaIsrael

Personalised recommendations